Alert archive / Illinois / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 5, 2001, 11:26 AM CDT for 6 counties in Illinois; Benton County, Jasper County, Newton County, Indiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 5, 2001, 11:26 AM CDT (16:26 UTC)
- Expired
- Jun 5, 2001, 3:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Chicago, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Ford County, IL, Grundy County, IL, Iroquois County, IL, Kankakee County, IL, LaSalle County, IL, Livingston County, IL, Benton County, IN, Jasper County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 72 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -542 J/kg
- Mixed-layer LCL
- 435 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLOT 051635 FFWCHI ILC053-063-075-091-099-105-INC007-073-111-052030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO IL 1126 AM CDT TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLASH FLOOD WARNING FOR... LIVINGSTON COUNTY IN CENTRAL ILLINOIS FORD COUNTY IN EAST CENTRAL ILLINOIS IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS GRUNDY COUNTY IN NORTHEAST ILLINOIS KANKAKEE COUNTY IN NORTHEAST ILLINOIS BENTON COUNTY IN NORTHWEST INDIANA JASPER COUNTY IN NORTHWEST INDIANA NEWTON COUNTY IN NORTHWEST INDIANA * UNTIL 330 PM CDT(330 PM EST) * AT 1123 AM CDT(1123 AM EST) LAW ENFORCEMENT OFFICIALS REPORTED 2 FEET OF WATER OVER COUNTY ROADS IN IROQUOIS COUNTY. A TRAINED SPOTTER REPORTED 2.45 INCHES OF RAIN IN PIPER CITY IN 6 HOURS. * NATIONAL WEATHER SERVICE RADAR SHOWS MORE THUNDERSTORMS MOVING INTO THE AFFECTED COUNTIES WITH UP TO 1 TO 2 INCHES PER HOUR RAINFALL RATES. FLOODING IS OCCURRING AND WILL CONTINUE THIS AFTERNOON AS MORE THUNDERSTORMS MOVE INTO THE WARNED AREA. * SOME LOCATIONS AFFECTED INCLUDE... WHEATFIELD RENSSELAER REMINGTON MOUNT AYR MOROCCO KENTLAND RAPID FLOODING OF CREEKS...SMALL STREAMS...ROADS AND LOW LYING AREAS WILL OCCUR. EVACUATE AND MOVE TO HIGHER GROUND IF FLOODING OCCURS. DO NOT ALLOW CHILDREN TO PLAY IN OR NEAR DRAINAGE OR FLOODED AREAS. IF YOU ENCOUNTER A FLOODED ROAD...TURN AROUND AND FIND AN ALTERNATE ROUTE. A CAR OR SMALL TRUCK WILL FLOAT IN ABOUT 2 FEET OF WATER... EVEN WITH 4 WHEEL DRIVE. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE THROUGH FLOODED ROADS. CAMPERS AND HIKERS SHOULD GET AWAY FROM CREEKS AND SMALL STREAMS AND MOVE TO HIGHER GROUND. LAT...LON 4117 8913 4072 8919 4064 8712 4120 8696 $$ WILSON NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:15 AM CDT, 8 hours 11 minutes earlier.
Area forecast discussion, Jun 5, 3:15 AM CDT, 8 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 315 AM CDT TUE JUN 5 2001 MAIN CONCERNS STILL REVOLVE AROUND POTENTIAL EXCESSIVE RAINFALL EVENT OVER SOUTHERN THIRD OF THE CWA. MCS CLUSTER GENERALLY SOUTH OF CWA...BUT BORDER COUNTIES SO CLOSE TO BANKFULL THAT ONE OR TWO GOOD STORMS COULD PRODUCE ENOUGH RAIN TO CAUSE PROBLEMS. WILL CONTINUE FFA OVER THE SAME AREAS AS OVERNIGHT. WILL REMOVE/REDUCE POPS FURTHER NORTH AS FOCUS UNLIKELY TO SHIFT BACK THAT FAR NORTH...BUT WILL CONTINUE TO MENTION SCATTERED DRIZZLE ASSOCIATED WITH LOW STRATUS/FOG ACROSS NORTHERN COUNTIES. VERY SLOW CLEARING THROUGH THE REST OF THE SHORT TERM PERIOD AS UPPER RIDGE EDGES ITS WAY TOWARD US. WEEKEND STILL LOOKS DECENT AS TEMPS SLOWLY RETURN TO SEASONAL NORMS. .CHI...FFA TDY S OF MENDOTA-WHEATFIELD LN JHV
In the hours before
Special weather statement, Jun 5, 5:57 AM CDT, 5 hours 29 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 051700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 600 AM CDT/EST TUE JUN 5 2001 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA THERE IS A SLIGHT RISK FOR SEVERE WEATHER AND LOCALIZED FLOODING GENERALLY ALONG AND SOUTH OF ILLINOIS ROUTE 17...SOUTH OF A LINE FROM KANKAKEE TO STREATOR. A WARM FRONT PUSHING THROUGH NORTHERN ILLINOIS WILL TRIGGER SHOWERS AND THUNDERSTORMS MOST OF THE DAY. RAINFALL ON TOP OF ONE TO TWO INCHES OF RAIN THAT HAVE ALREADY FALLEN THIS MORNING OVER THE RISK AREA MAY CONTRIBUTE TO LOCALIZED FLOODING AND PONDING OF WATER ON ROADWAYS. IN ADDITION...A FEW STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL FOR BRIEF AMOUNTS OF TIME. ELSEWHERE...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED...BUT NONE ARE FORECAST TO REACH SEVERE LIMITS. JHV
Nearby
Flash Flood Warnings in Illinois, 2001Flash Flood Warnings in Indiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.